MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS
Model Number MICL13.2
Medical Device Problem Code Device Operates Differently Than Expected (2913)
Health Effect - Clinical Code Intraocular Pressure Increased (1937)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device evaluation: lens was returned in liquid , in lens vial.Visual inspection found no visible damage to the lens.No similar complaints were reported for units within the same lot.Claim #: (b)(4).
 
Event or Problem Description
The reporter stated that a 13.2mm micl 13.2 implantable collamer lens, -6.5 diopter, was explanted due to patients intraocular pressure being high.The reporter indicated that the event cause could be due to the lens being big.Additional information was requested but none has been forthcoming.If additional information is received a supplemental medwatch report will be submitted.

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
MDR Report Key6632436
Report Number2023826-2017-00940
Device Sequence Number11007734
Product Code MTA
UDI-Device Identifier00841542103220
UDI-Public(01)00841542103220(17)180430
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/12/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date04/30/2018
Device Model NumberMICL13.2
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/31/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/12/2017
Initial Report FDA Received Date06/09/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;